Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 156, NWS Indianapolis, IN

June 10, 2011Carroll County, Tippecanoe County, White County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 10, 2011, 10:30 AM EDT for Carroll County, Tippecanoe County, White County, Indiana. It took effect at Jun 11, 2011, 4:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2011, 10:30 AM EDT (14:30 UTC)
In effect from
Jun 11, 2011, 4:00 AM EDT
Expired
Jun 11, 2011, 12:26 PM EDT
In force
8 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Carroll County, IN, Tippecanoe County, IN, White County, IN

The river

Written for the forecast point Tippecanoe River near Delphi (DLPI3).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03333050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WGUS43 KIND 101430
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1030 AM EDT FRI JUN 10 2011

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN NORTHERN AND WEST
CENTRAL INDIANA... 

  TIPPECANOE RIVER...WABASH RIVER...

.ADDITIONAL RAINFALL OF 1 TO 2 INCHES TODAY AND TONIGHT WILL CAUSE
LOWLAND FLOODING TO RETURN TO THE TIPPECANOE AND WABASH RIVERS. 
FLOODING ALONG THE TIPPECANOE RIVER WILL BE SIMILAR TO THE MEMORIAL
DAY WEEKEND BUT LOWER ALONG THE WABASH RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC015-157-181-101530-
/O.NEW.KIND.FL.W.0156.110611T0800Z-110613T1200Z/
/DLPI3.1.ER.110611T0800Z.110612T0600Z.110613T0600Z.NO/
1030 AM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TIPPECANOE RIVER NEAR DELPHI.
* FROM LATE TONIGHT TO MONDAY MORNING.
* AT  6:00 AM FRIDAY THE STAGE WAS 5.0 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 9.2 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
* AT 8.0 FEET...LOW AGRICULTURAL LANDS...RIVER PARKS AND A FEW LOCAL 
  ROADS FLOOD ALONG THE TIPPECANOE RIVER.  OAKDALE PUBLIC ACCESS SITE
  FLOODED.

$$

INC045-121-157-165-171-101530-
/O.NEW.KIND.FL.W.0157.110610T2300Z-000000T0000Z/
/LAFI3.1.ER.110610T2300Z.110612T1800Z.000000T0000Z.NO/
1030 AM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT LAFAYETTE.
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT  9:30 AM FRIDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 15.9 FEET BY SUNDAY EVENING.
* AT 16.0 FEET...LOWLAND FLOODING IS IN PROGRESS.  FLOOD WATERS NEAR 
  STATE ROAD 225 BETWEEN INDIANA 25 AND BATTLEGROUND.  WARREN CR 350 
  N NEAR BLACK ROCK PRESERVE AND TIPPECANOE CR 950 W IN THE WABASH 
  BOTTOMS...JANSSEN TRACT...MAY BE IMPASSABLE.  FORT OUIATENON 
  GROUNDS BEGINS TO FLOOD.  FLOODING AT THE GRANDVILLE PUBLIC ACCESS 
  SITE.

$$

INC045-121-165-171-101530-
/O.NEW.KIND.FL.W.0158.110611T1825Z-110616T1800Z/
/CVGI3.1.ER.110611T1825Z.110614T0000Z.110616T0600Z.NO/
1030 AM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT COVINGTON.
* FROM SATURDAY AFTERNOON TO THURSDAY AFTERNOON.
* AT  9:45 AM FRIDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 19.4 FEET BY EARLY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* AT 20.0 FEET...A FEW COUNTY ROADS BEGIN TO FLOOD.  HIGHER 
  BOTTOMLANDS BEGIN TO FLOOD.  THE FIRST COTTAGE UPSTREAM FROM US 136
  BRIDGE MAY BECOME ISOLATED BY HIGH WATER.

$$

INC121-165-167-101530-
/O.NEW.KIND.FL.W.0159.110612T0100Z-110617T1200Z/
/MTZI3.1.ER.110612T0100Z.110614T1200Z.110617T0000Z.NO/
1030 AM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT MONTEZUMA.
* FROM SATURDAY EVENING TO FRIDAY JUNE 17.
* AT  9:00 AM FRIDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 18.0 FEET BY TUESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 18.0 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED. 
FOURTEEN
  HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD.  LOWEST BOTTOMLANDS FLOOD.

$$

INC121-165-167-101530-
/O.NEW.KIND.FL.W.0160.110614T1200Z-110615T1800Z/
/CLNI3.1.ER.110614T1200Z.110614T1200Z.110615T0600Z.NO/
1030 AM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT CLINTON.
* FROM TUESDAY MORNING TO WEDNESDAY AFTERNOON.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 18.0 
  FEET TUESDAY MORNING.
* AT 18.0 FEET...RIVER ROAD NEAR MECCA AND LOWEST AREAS OF RIVER PARK 
  AT CLINTON BEGIN TO FLOOD.

$$
2 follow-up statements
213 
WGUS83 KIND 101447
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1046 AM EDT FRI JUN 10 2011

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS IN
WESTERN INDIANA...

  TIPPECANOE RIVER...WABASH RIVER...

.LOWLAND FLOODING WILL RETURN TO THE TIPPECANOE AND WABASH RIVERS IN
NORTHERN AND WESTERN INDIANA.  AN ADDITIONAL 1 TO 2 INCHES OF
RAINFALL EXPECTED BY SATURDAY EVENING WILL CAUSE THE FLOODING.

ADDITIONAL HIGH WATER FROM NORTHERN INDIANA WILL EXTEND LOWLAND
FLOODING ALONG THE WABASH RIVER IN THE HUTSONVILLE AREA THROUGH JUNE
19.  THE WABASH RIVER IN THE VINCENNES AREA WILL FALL BELOW FLOOD
STAGE BY SUNDAY BUT REMAIN HIGH THROUGH JUNE 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC015-157-181-111446-
/O.CON.KIND.FL.W.0156.110611T0800Z-110613T1200Z/
/DLPI3.1.ER.110611T0800Z.110612T0600Z.110613T0600Z.NO/
1046 AM EDT FRI JUN 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER NEAR DELPHI.
* FROM LATE TONIGHT TO MONDAY MORNING.
* AT  6:00 AM FRIDAY THE STAGE WAS 5.0 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 9.2 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
* AT 8.0 FEET...LOW AGRICULTURAL LANDS...RIVER PARKS AND A FEW LOCAL 
  ROADS FLOOD ALONG THE TIPPECANOE RIVER.  OAKDALE PUBLIC ACCESS SITE
  FLOODED.

$$

INC045-121-157-165-171-111445-
/O.CON.KIND.FL.W.0157.110610T2300Z-000000T0000Z/
/LAFI3.1.ER.110610T2300Z.110612T1800Z.000000T0000Z.NO/
1046 AM EDT FRI JUN 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT LAFAYETTE.
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT  9:30 AM FRIDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 15.9 FEET BY SUNDAY EVENING.
* AT 16.0 FEET...LOWLAND FLOODING IS IN PROGRESS.  FLOOD WATERS NEAR 
  STATE ROAD 225 BETWEEN INDIANA 25 AND BATTLEGROUND.  WARREN CR 350 
  N NEAR BLACK ROCK PRESERVE AND TIPPECANOE CR 950 W IN THE WABASH 
  BOTTOMS...JANSSEN TRACT...MAY BE IMPASSABLE.  FORT OUIATENON 
  GROUNDS BEGINS TO FLOOD.  FLOODING AT THE GRANDVILLE PUBLIC ACCESS 
  SITE.

$$

INC045-121-165-171-111445-
/O.CON.KIND.FL.W.0158.110611T1825Z-110616T1800Z/
/CVGI3.1.ER.110611T1825Z.110614T0000Z.110616T0600Z.NO/
1046 AM EDT FRI JUN 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT COVINGTON.
* FROM SATURDAY AFTERNOON TO THURSDAY AFTERNOON.
* AT  9:45 AM FRIDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 19.4 FEET BY EARLY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* AT 20.0 FEET...A FEW COUNTY ROADS BEGIN TO FLOOD.  HIGHER 
  BOTTOMLANDS BEGIN TO FLOOD.  THE FIRST COTTAGE UPSTREAM FROM US 136
  BRIDGE MAY BECOME ISOLATED BY HIGH WATER.

$$

INC121-165-167-111445-
/O.CON.KIND.FL.W.0159.110612T0100Z-110617T1200Z/
/MTZI3.1.ER.110612T0100Z.110614T1200Z.110617T0000Z.NO/
1046 AM EDT FRI JUN 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT MONTEZUMA.
* FROM SATURDAY EVENING TO FRIDAY JUNE 17.
* AT  9:00 AM FRIDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 18.0 FEET BY TUESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 18 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED.  FOURTEEN
  HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD.  LOWEST BOTTOMLANDS FLOOD.

$$

INC121-165-167-111445-
/O.CON.KIND.FL.W.0160.110614T1200Z-110615T1800Z/
/CLNI3.1.ER.110614T1200Z.110614T1200Z.110615T0600Z.NO/
1046 AM EDT FRI JUN 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT CLINTON.
* FROM TUESDAY MORNING TO WEDNESDAY AFTERNOON.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 18.0 
  FEET TUESDAY MORNING.
* AT 18.0 FEET...RIVER ROAD NEAR MECCA AND LOWEST AREAS OF RIVER PARK 
  AT CLINTON BEGIN TO FLOOD.

$$

ILC023-033-INC153-167-111445-
/O.EXT.KIND.FL.W.0134.000000T0000Z-110617T2300Z/
/HUFI3.1.ER.110526T1100Z.110601T1500Z.110617T1100Z.NO/
1046 AM EDT FRI JUN 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT TERRE HAUTE.
* UNTIL FRIDAY JUNE 17.
* AT 10:00 AM FRIDAY THE STAGE WAS 13.5 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.4 FEET BY WEDNESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* AT 16 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH GENERATING
  STATION BEGIN TO FLOOD.  FLOODING OF AGRICULTURAL LAND ALONG U.S. 
  63 NORTH OF TERRE HAUTE, WEST BANK OF RIVER AND IN SOUTHWEST VIGO 
  COUNTY OCCURS.  COUNTY ROADS FLOOD IN SOUTHWEST VIGO COUNTY.

$$

ILC033-101-INC083-153-111445-
/O.EXT.KIND.FL.W.0135.000000T0000Z-110618T2000Z/
/HUTI2.1.ER.110613T0500Z.000000T0000Z.110618T0800Z.NO/
1046 AM EDT FRI JUN 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT HUTSONVILLE.
* UNTIL SATURDAY JUNE 18.
* AT  8:00 AM FRIDAY THE STAGE WAS 19.5 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.
* AT 20.0 FEET...LEAVERTON PARK IN PALESTINE AND PARK IN HUTSONVILLE 
  BEGINS TO FLOOD.  AGRICULTURAL FLOODING SPREADS TO HIGHER LAND.  
  SEEP WATER IS NOTICEABLE BEHIND LEVEES.  SOME ELEVATED RIVER 
  COTTAGES ARE SURROUNDED BY WATER.  SEVERAL COUNTY OR TOWNSHIP ROADS
  EAST OF LINCOLN HERITAGE TRAIL BETWEEN PALESTINE AND HUTSONVILLE IN
  CRAWFORD COUNTY ILLINOIS ARE IMPASSABLE.

$$

ILC033-101-INC083-153-111445-
/O.EXT.KIND.FL.W.0136.000000T0000Z-110619T0148Z/
/RVTI3.3.ER.110526T2112Z.110610T0145Z.110618T1348Z.NR/
1046 AM EDT FRI JUN 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT RIVERTON.
* UNTIL SATURDAY JUNE 18.
* AT 10:00 AM FRIDAY THE STAGE WAS 18.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE SATURDAY MORNING.
* AT 18.5 FEET...HIGH WATER SURROUND ELEVATED RIVER CABINS.  COUNTY 
  ROADS TO THESE CABINS ARE IMPASSABLE.  AGRICULTURAL FLOODING IS IN 
  PROGRESS.  SEEP WATER DEVELOPS BEHIND LEVEES.

$$

ILC101-185-INC083-111445-
/O.EXT.KIND.FL.W.0137.000000T0000Z-110612T0200Z/
/VCNI3.1.ER.110531T1722Z.110605T2000Z.110611T1400Z.UU/
1046 AM EDT FRI JUN 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT VINCENNES.
* UNTIL SATURDAY EVENING.
* AT  9:45 AM FRIDAY THE STAGE WAS 16.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW LATE MORNING.
* AT 17.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING EXTENDS FROM JUST 
  NORTH OF THE JUNCTION OF ILLINOIS 33 WITH BUSINESS 50 TO THE ST. 
  FRANCESVILLE, ILLINOIS AREA.  RIVER ROAD FROM LINCOLN MEMORIAL 
  BRIDGE TO BILLETT RD IS IMPASSABLE.  EXTENSIVE SEEP WATER FORMS 
  BEHIND ILLINOIS LEVEES EXTENDING FROM RUSSELLVILLE TO U.S. HIGHWAY 
  50.  FLOODING OF AGRICULTURAL LAND BEGINS IN KNOX COUNTY INDIANA 
  WEST OF THE RAILROAD EXTENDING FOR THE OAKTOWN AREA TO THE 
  NORTHSIDE OF VINCENNES.  EXTENSIVE FLOODING OF SMALL CREEK.

$$
595 
WGUS83 KIND 111626
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1226 PM EDT SAT JUN 11 2011

......THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE 
FOLLOWING RIVERS IN INDIANA...

  TIPPECANOE RIVER...

.THE TIPPECANOE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE
FOLLOWING THE RECENT PRECIPITATION. THEREFORE...THE WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED 
ROADS.  KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND 
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC015-157-181-111656-
/O.CAN.KIND.FL.W.0156.000000T0000Z-110613T1200Z/
/DLPI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1226 PM EDT SAT JUN 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TIPPECANOE RIVER NEAR DELPHI.
* AT 10:00 AM SATURDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.3 FEET AND WILL
CONTINUE TO FALL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 10, 10:16 AM EDT, 14 minutes earlier.

Area forecast discussion, Jun 10, 10:16 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 AM EDT FRI JUN 10 2011

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
A FRONTAL SYSTEM OVER THE SOUTHERN SECTIONS OF THE STATE IS EXPECTED
TO MOVE BACK NORTH TODAY. THEN...ANOTHER COLD FRONT WILL SLIDE
SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY NIGHT AND SATURDAY. THE
FRONTS WILL INTERACT WITH AN UNSTABLE ATMOSPHERE TO PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS. THEN...AFTER A BRIEF PERIOD OF
DRY WEATHER LATE IN THE WEEKEND...THUNDERSTORM CHANCES RETURN EARLY
NEXT WEEK AS THE FRONT RETURNS NORTHEASTWARD TOWARD THE OHIO VALLEY.
THE HEAT WAVE SHOULD BE ENDING BY SUNDAY AS TEMPERATURES FALL TO
NEAR NORMAL BEHIND THE SECOND COLD FRONT.

HIGH PRESSURE IS EXPECTED ACROSS THE AREA THROUGH WEDNESDAY. BY
THURSDAY...A FRONTAL SYSTEM IS EXPECTED TO DROP SOUTHEAST INTO THE
AREA. THIS FRONTAL SYSTEM IS EXPECTED TO OSCILLATE BACK AND FORTH
THROUGH THE AREA INTO SATURDAY...BEFORE GETTING A SHOVE SOUTH OF THE
OHIO RIVER AS HIGH PRESSURE DROPS SOUTHEAST INTO THE GREAT LAKES.
THIS FRONT WILL BEGIN RETURNING BACK TO THE NORTH EARLY NEXT WEEK.

&&

.NEAR TERM /REST OF TODAY/...
THUNDERSTORMS ACROSS THE NORTHEASTERN COUNTIES WILL BE MOVING OUT
OF THE AREA OVER THE NEXT HOUR. THEN COULD SEE A SHORT LULL IN
ACTIVITY BEFORE CONVECTIVE TEMPERATURES ARE REACHED AND STORMS
REDEVELOP. BUMPED POPS UP FOR LATER THIS AFTERNOON AND CHANGED
W0RDING TO SCATTERED BASED ON THE MCV CURRENTLY NEAR ST LOUIS
ARRIVING INTO THE AREA AND PROVIDING EXTRA FORCING TO SPARK MORE
CONVECTION...AND COULD SEE A NEED TO UP TO LIKELY IN A FEW HOURS
IF STORMS DEVELOP IN ILLINOIS AND COVERAGE IS FAIRLY WIDESPREAD.
MOST LIKELY TIME FOR SEVERE REMAINS 3 PM TO 2 AM...ENCOMPASSING
BOTH THE THREAT FROM THE WARM FRONT AND MCV AS WELL AS THE ARRIVAL
OF THE COLD FRONT AND SHORTWAVE IN THE NORTHWEST WHILE
INSTABILITY IS STILL SUFFICIENT.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
MODEL DATA SUGGEST SHORT WAVE TROUGH CURRENTLY ENTERING THE NORTHERN
PLAINS WILL PUSH ACROSS THE GREAT LAKES TONIGHT AND SATURDAY...AND
EVENTUALLY INTO NEW ENGLAND BY SUNDAY. THIS SYSTEM WILL HELP IN
SHOVING A COLD FRONT THROUGH THE AREA LATE TONIGHT THROUGH ABOUT THE
MIDDAY HOURS ON SATURDAY. WILL KEEP POPS GOING TONIGHT AND SATURDAY
WITH THE HIGHEST POPS TONIGHT IN THE NORTH CLOSEST TO LOW LEVEL JET
AND UPPER SUPPORT AND THE HIGHEST POPS ON SATURDAY IN THE SOUTHEAST
WHERE THE GREATEST INSTABILITY WILL BE. APPEARS THREAT OF CONVECTION
MAY TAIL OFF DURING SATURDAY AFTERNOON AS AIR MASS BEGINS TO STABILIZE
IN THE WAKE OF FRONTAL PASSAGE.

NO POPS ANTICIPATED FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A
DRY STABLE AIR MASS ADVECTS INTO THE AREA.

PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR SATURDAY
MAY BE A FEW DEGREES TOO WARM. WILL NUDGE DOWN THE HIGHS A BIT
THERE. THE HIGHS ON SUNDAY LOOK OK. THE GFS MOS LOWS TONIGHT AND
SATURDAY NIGHT LOOK OK AS WELL.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...

LONG RANGE MODELS STILL A WAYS APART REGARDING THE TIMING OF THE
RETURN OF SATURDAY'S COLD FRONT BACK NORTHEASTWARD TOWARDS THE OHIO
VALLEY. THUS...CONFIDENCE LOW ON TIMING AND COVERAGE OF
THUNDERSTORMS NEXT WEEK. AGREE WITH HPC THAT SUNDAY SHOULD BE DRY
UNDER HIGH PRESSURE AND OTHERWISE LOWEST CHANCES WOULD SEEM TO BE
MONDAY AND TUESDAY WITH THE FRONT LIKELY TO BE FAR ENOUGH TO THE
SOUTHWEST...HOWEVER WITH MODELS NOT WELL IN SINK OR
CONSISTENT...WILL NOT MAKE ANY BIG CHANGES AND JUST KEEP SMALL POPS
IN EACH PERIOD NEXT WEEK AND FINE TUNE AS IT GETS CLOSER.
ALSO...MODELS DO SHOW A FEW SHORT WAVES DROPPING SOUTHEAST ACROSS
CENTRAL INDIANA OVERTOP A MISSISSIPPI VALLEY UPPER RIDGE...SO WOULD
HATE TO CUT POPS MONDAY AND TUESDAY JUST TO HAVE TO ADD THEM BACK.
HPC TEMPERATURES ARE SEVERAL DEGREES LOWER THAN PREVIOUS
FORECASTS...SO WILL NOT GO QUITE AS LOW. OVERALL...NEAR NORMAL
TEMPERATURES LOOK GOOD.

&&

.AVIATION.../DISCUSSION FOR 12Z TAF/...

MOSTLY VFR THROUGH THE PERIOD. HOWEVER BRIEFLY LOWER CONDITIONS
POSSIBLE AS THUNDERSTORMS BECOME MORE NUMEROUS BY THIS AFTERNOON.
FOR THIS MORNING SCATTERED THUNDERSTORMS WILL BE THE RULE ALONG AND
EAST OF KLAF AND ISOLATED THUNDERSTORMS ELSEWHERE.

A WEAK FRONTAL SYSTEM ACROSS CENTRAL INDIANA WILL MOVE NORTH.  AIR
MASS WILL BECOME MORE UNSTABLE THIS AFTERNOON WITH DAYTIME HEATING
CAUSING SCATTERED THUNDERSTORMS TO OCCUR OVER MOST SECTIONS BY THIS
AFTERNOON AS MODEL SOUNDINGS SHOWS CAPES OF UP TO 3000 J/KG.  FOR
NOW WILL HANDLE WITH VCTS IN TAFS AS TIMING WILL BE DIFFICULT.

WITH LOSS OF DAYTIME HEATING...THUNDERSTORMS WILL DIMINISH THIS
EVENING LEAVING MOSTLY SCATTERED TO BROKEN MID/HIGH OVERNIGHT.

NAM SUGGESTS A SHORT WAVE WORKING ACROSS THE REGION LATE
TONIGHT...AFTER 06Z...CAUSING A CHANCES OF THUNDERSTORMS TO INCREASE
LATE TONIGHT AND EARLY SATURDAY.  A COLD FRONT WILL ALSO BE MOVING
INTO OUR REGION BY THAT TIME.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JAS/MK
NEAR TERM...CP
SHORT TERM...JAS
LONG TERM....MK
AVIATION...JH
Hazardous weather outlook, Jun 10, 5:42 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 AM EDT FRI JUN 10 2011

INZ021-028>031-035>049-052>057-061>065-068>072-111000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
542 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE AREA TODAY AND
TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS
A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. THE MOST FAVORABLE TIME FOR SEVERE STORMS APPEARS TO BE
FROM ABOUT 300 PM THIS AFTERNOON UNTIL ABOUT 200 AM TONIGHT. THE
MAIN THREATS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. ISOLATED TORNADOES
ARE ALSO POSSIBLE.

HEAT INDICES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS
WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-060-067-111000-
VIGO-SULLIVAN-KNOX-
542 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE AREA TODAY AND
TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS
A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. THE MOST FAVORABLE TIME FOR SEVERE STORMS APPEARS TO BE
FROM ABOUT 300 PM THIS AFTERNOON UNTIL ABOUT 200 AM TONIGHT. THE
MAIN THREATS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. ISOLATED
TORNADOES ARE ALSO POSSIBLE.

LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER.

HEAT INDICES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS
WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS
EXPECTED TO END BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

In the hours before

Special weather statement, Jun 10, 6:33 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 AM EDT FRI JUN 10 2011

INZ040-048-049-101115-
HANCOCK-HENRY-MADISON-
633 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HANCOCK...HENRY AND
SOUTHEASTERN MADISON COUNTIES UNTIL 715 AM EDT...

AT 632 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENFIELD...OR 19 MILES SOUTH OF
ANDERSON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
WILKINSON AROUND 650 AM EDT...
SHIRLEY AND MARKLEVILLE AROUND 655 AM EDT...
KENNARD AROUND 700 AM EDT...
CADIZ AND GREENSBORO AROUND 705 AM EDT...
SULPHUR SPRINGS AND MOUNT SUMMIT AROUND 715 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3979 8559 3978 8563 3977 8563 3972 8574
      3987 8588 4008 8554 4008 8548 3996 8519
TIME...MOT...LOC 1034Z 235DEG 23KT 3983 8573

JAS
Local storm report, Jun 10, 6:38 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 AM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             GREENFIELD              39.79N 85.77W
06/10/2011  E0.50 INCH       HANCOCK            IN   TRAINED SPOTTER

            MOSTLY PEA SIZE

&&
Special weather statement, Jun 10, 9:03 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
903 AM EDT FRI JUN 10 2011

INZ047-055-101330-
JOHNSON-MARION-
903 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN JOHNSON AND SOUTHERN
MARION COUNTIES UNTIL 930 AM EDT...

AT 902 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTHPORT...OR 8 MILES SOUTH OF
INDIANAPOLIS...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
HOMECROFT AND SOUTHPORT AROUND 910 AM EDT...
BEECH GROVE AROUND 915 AM EDT...
WARREN PARK AROUND 925 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3953 8621 3968 8628 3986 8596 3985 8595
      3961 8595
TIME...MOT...LOC 1303Z 235DEG 24KT 3966 8617

50
Local storm report, Jun 10, 9:10 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 AM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     HAIL             3 W SOUTHPORT           39.66N 86.17W
06/10/2011  E0.88 INCH       MARION             IN   TRAINED SPOTTER

            AT 39.65109N, 86.205303W, HAIL LASTED ABOUT 3 MINUTES

&&

CP
Local storm report, Jun 10, 9:13 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
913 AM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     HAIL             8 S INDIANAPOLIS        39.66N 86.15W
06/10/2011  E0.25 INCH       MARION             IN   TRAINED SPOTTER

            HEAVY RAIN...WINDY...PEA SIZED HAIL

&&

CP
Special weather statement, Jun 10, 9:25 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
925 AM EDT FRI JUN 10 2011

INZ048-056-101400-
HANCOCK-SHELBY-
925 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HANCOCK AND NORTHERN
SHELBY COUNTIES UNTIL 1000 AM EDT...

AT 924 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
BEECH GROVE TO 10 MILES NORTHWEST OF SHELBYVILLE...AND MOVING EAST AT
30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
NEW PALESTINE AROUND 930 AM EDT...
SPRING LAKE AROUND 935 AM EDT...
GREENFIELD AND MORRISTOWN AROUND 945 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3979 8560 3978 8563 3965 8563 3959 8588
      3970 8595 3974 8596 3977 8595 3986 8560
TIME...MOT...LOC 1325Z 255DEG 24KT 3971 8592 3965 8587

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:07 PM EDTSpecial Weather StatementINDWarren38 min
Jun 9, 8:16 PM EDTSpecial Weather StatementINDFountain29 min
Jun 9, 8:50 PM EDTSpecial Weather StatementINDParke40 min
Jun 10, 6:33 AM EDTSpecial Weather StatementINDHancock, Henry42 min
Jun 10, 9:03 AM EDTSpecial Weather StatementINDMarion27 min
Jun 10, 9:25 AM EDTSpecial Weather StatementINDHancock35 min
Jun 10, 9:35 AM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby25 min
Jun 10, 10:30 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren48 hr
Jun 10, 10:30 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren61 hr
Jun 10, 10:30 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo4 days
Jun 10, 10:30 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo3 days
Jun 10, 11:12 AM EDTSpecial Weather StatementINDRandolph18 min
Jun 10, 1:53 PM EDTSevere Thunderstorm WarningINDMontgomery37 min
Jun 10, 2:51 PM EDTSevere Thunderstorm WarningINDMadison, Tipton24 min
Jun 10, 3:34 PM EDTSevere Thunderstorm WarningINDMadison26 min
Jun 10, 3:38 PM EDTSpecial Weather StatementINDJohnson37 min
Jun 10, 3:57 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby33 min
Jun 10, 4:07 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Morgan53 min
Jun 10, 4:16 PM EDTSevere Thunderstorm WarningINDDelaware, Madison29 min
Jun 10, 4:30 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby45 min
Jun 10, 4:42 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison, Randolph48 min
Jun 10, 5:14 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Martin, Monroe46 min
Jun 10, 5:22 PM EDTSpecial Weather StatementINDDaviess53 min
Jun 10, 5:25 PM EDTSpecial Weather StatementINDBartholomew50 min
Jun 10, 5:30 PM EDTSpecial Weather StatementINDJennings45 min
Jun 10, 5:58 PM EDTSpecial Weather StatementINDLawrence47 min
Jun 10, 6:02 PM EDTSevere Thunderstorm WarningINDLawrence29 min

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.